Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 5, NWS Austin/San Antonio, TX

April 18, 2009Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 18, 2009, 9:59 PM CDT for Gonzales County, Texas. It took effect at Apr 19, 2009, 5:30 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2009, 9:59 PM CDT (02:59 UTC)
In effect from
Apr 19, 2009, 5:30 AM CDT
Expired
Apr 19, 2009, 9:26 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Gonzales (GNLT2). The gauge peaked at 26.77 ft at Apr 18, 2009, 11:00 PM CDT.

actionminormoderate203004/1904/20
Action stage
17 ft
Minor stage
31 ft
Moderate stage
37 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 190259
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT SAT APR 18 2009

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  GUADALUPE RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO SHOWERS OR THUNDERSTORMS ARE FORECAST FOR THE NEXT SEVERAL DAYS.

&&

TXC177-192059-
/O.NEW.KEWX.FL.W.0005.090419T1030Z-090420T0925Z/
/GNLT2.1.ER.090419T1030Z.090419T1800Z.090419T2125Z.NO/
959 PM CDT SAT APR 18 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR THE GUADALUPE RIVER AT GONZALES.
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 PM SATURDAY THE STAGE WAS 26.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 31.0 FEET.
* FORECAST...THE RIVER LEVEL WILL CONTINUE RISING TO CREST SLIGHTLY ABOVE 31
  FEET BY EARLY SUNDAY AFTERNOON.
* IMPACT...AT 31.0 FEET...MINOR LOWLAND FLOODING BEGINS TO ENTER THE GONZALES 
  CITY PARK.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  GONZALES          17   31   26.7   SAT 10 PM  31.3  27.2  22.9  22.3  22.0

$$
1 follow-up statement
000 
WGUS84 KEWX 191426
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 AM CDT SUN APR 19 2009

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  GUADALUPE RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 24-48 HOURS.

&&

TXC177-191456-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-090420T0925Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
926 AM CDT SUN APR 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GUADALUPE RIVER AT GONZALES.
* AT  8:45 AM SUNDAY THE STAGE WAS 22.5 FEET.
* FLOOD STAGE IS 31.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.9 FEET.  THE RIVER WILL 
  FALL TO 16.6 FEET BY MONDAY MORNING.


$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  GONZALES          17   31   22.5   SUN 09 AM  16.6  14.8  13.9  13.0  12.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 18, 9:11 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 18, 9:11 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT SAT APR 18 2009

.UPDATE...
THIS EVENING THE DRY-LINE CONTINUES TO RETREAT WESTWARD TOWARDS
THE RIO GRANDE PLAINS. THE PACIFIC COLD FRONT WAS MOVING SOUTHWARD
ACROSS WEST CENTRAL TEXAS. THE FRONTAL BOUNDARY AND ATTENDANT DRIER
AIRMASS WILL ENTER THE HILL COUNTRY TOWARDS MORNING. FOG FORMATION
STILL LOOKS GOOD ALONG AND EAST OF THE I-35 CORRIDOR THANKS TO
THE WET SOIL AND CLEAR SKIES. ADJUSTED DEWPOINTS TOWARDS THE NAM
18Z SOLUTION WHICH HAS A BETTER HANDLE ON THE WESTWARD PROGRESSION
OF THE DRY-LINE. GRIDS AND TEXT PRODUCTS FRESHENED.

&&

.PREV DISCUSSION... /ISSUED 628 PM CDT SAT APR 18 2009/

DISCUSSION...
THE DRY LINE HAS PUSHED EASTWARD INTO THE WESTERN HILL COUNTRY
THIS EVENING AND WILL GRADUALLY EASE EASTWARD INTO S CENTRAL
AFTER 06Z AS A COLD FRONT QUICKLY DROPS IN BEHIND THE DRY LINE.
OTHERWISE VFR CONDITIONS THIS EVENING...HOWEVER PATCHY IFR CIGS
AND VSBYS WILL DEVELOP AHEAD OF THE COLD FRONT AFTER 06Z ACROSS S
CENTRAL TX INCLUDING THE I35 CORRIDOR TAF SITES. HOWEVER THE LOW
CIGS AND VSBYS SHOULD BE BRIEF IN THE EARLY MORNING HOURS AND QUICKLY
MIX OUT TO VFR/SKC AFTER SUNRISE WITH NLY SURFACE WINDS OF 15 TO
20 KNOTS.

PREV DISCUSSION... /ISSUED 438 PM CDT SAT APR 18 2009/

UPDATE...
THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE THREAT OF HEAVY
RAINFALL AND FLASH FLOODING HAS ENDED ACROSS THE WATCH AREA.
GRIDS AND TEXT PRODUCTS UPDATED.

PREV DISCUSSION... /ISSUED 324 PM CDT SAT APR 18 2009/

DISCUSSION...
AFTER A VERY ACTIVE AND WET TWO DAYS...MUCH DRIER WEATHER IS IN
STORE. THE UPPER LOW ACROSS THE SOUTHERN PLAINS WILL PROGRESS
NORTHEASTWARD ACROSS THE CENTRAL U.S. TOWARD THE GREAT LAKES
REGION. A WEAK COLD FRONT WILL SLIDE INTO SOUTH CENTRAL TEXAS
TONIGHT. NORTHWEST WINDS WILL USHER IN A VERY DRY AIRMASS WHICH
WILL LEAD TO SUNNY AFTERNOONS AND CLEAR NIGHTS THROUGH THE BEGINNING
OF THE WEEK. LINGERING CLOUDS AND EXPECTED FOG DEVELOPMENT WILL
KEEP LOWS MILD SUNDAY MORNING. AFTERNOON TEMPERATURES THROUGH THE
WEEK WILL REACH THE UPPER 70S/LOWER 80S ACROSS MOST OF THE REGION
TO UPPER 80S/LOWER 90S ACROSS THE RIO GRANDE PLAINS. AS HIGH
PRESSURE BUILDS INTO THE REGION...CLEAR SKIES AND CALM WINDS
OVERNIGHT WILL ALLOW MORNING LOWS TO DIP INTO THE UPPER 40S/LOWER
50S MONDAY AND TUESDAY. RETURN FLOW OFF THE GULF WILL RESUME LATE
TUESDAY AS THE UPPER RIDGE FLATTENS OUT AND SHIFTS EASTWARD. THIS
MOISTENING OF THE LOWER LEVELS WILL ENABLE A WARMING TREND OF MIN
TEMPS AND A RETURN OF CLOUDS THROUGH THE END OF THE WORK WEEK. TO
SUM IT UP...IT WILL GENERALLY BE CHAMBER OF COMMERCE WEATHER THROUGH
THE WEEK.

THE NEXT BEST CHANCE FOR RAIN APPEARS TO BE NEXT WEEKEND. WHILE
MID/LONG RANGE MODELS VARY GREATLY...THERE IS SOME AGREEMENT IN
THE POTENTIAL FOR ACTIVITY. FOR NOW...HAVE GONE WITH SLIGHT CHANCE
POPS AT BEST FOR FRIDAY NIGHT THROUGH SATURDAY...WHICH IS IN LINE
WITH CLIMO NORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              59  83  53  81  53 /  -   -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  55  80  51  78  45 /  -   -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     58  83  52  81  50 /  -   -    0   0   0
BURNET MUNI AIRPORT            53  75  51  78  51 /  -    0   0   0   0
DEL RIO INTL AIRPORT           57  83  56  85  55 /   0  -    0   0   0
GEORGETOWN MUNI AIRPORT        56  76  50  79  53 /  -   -    0   0   0
HONDO MUNI AIRPORT             54  86  50  83  48 /   0  -    0   0   0
SAN MARCOS MUNI AIRPORT        56  81  51  78  52 /  -   -    0   0   0
LA GRANGE - FAYETTE REGIONAL   60  79  51  76  50 /  10  -    0   0   0
SAN ANTONIO INTL AIRPORT       58  82  52  82  52 /  -   -    0   0   0
STINSON MUNI AIRPORT           55  85  52  83  49 /  -   -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/01
Hazardous weather outlook, Apr 18, 4:15 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT SAT APR 18 2009

TXZ171>173-183>194-202>209-217>225-228-192115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
415 PM CDT SAT APR 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 18, 8:44 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT SAT APR 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      SCHULENBURG             29.68N  96.91W
04/17/2009                   FAYETTE            TX   LAW ENFORCEMENT

            *** 1 FATAL *** A CAR STALLED IN AN UNDERPASS IN THE
            TOWN OF SCHULENBURG. RAPIDLY RISING WATER WAS OBSERVED.

0838 AM     HAIL             LAGO VISTA              30.45N  98.00W
04/18/2009  E0.25 INCH       TRAVIS             TX   PUBLIC

            PEA SIZE HAIL AT 8...20 AM AT THE INTERSECTION OF BOGGY
            AND A...ERICAN.

0850 AM     FLASH FLOOD      2 N NIXON               29.30N  97.76W
04/18/2009                   GONZALES           TX   LAW ENFORCEMENT

            HIGHWAYS 80 AND 97 AND 87 WERE CLOSED FOR A SHORT TIME.

0900 AM     FLASH FLOOD      3 NW GIDDINGS           30.21N  96.96W
04/18/2009                   LEE                TX   LAW ENFORCEMENT

            FM2440 WAS CLOSED

0915 AM     FLASH FLOOD      5 E SEGUIN              29.58N  97.89W
04/18/2009                   GUADALUPE          TX   LAW ENFORCEMENT

            NASH CREEK ROAD WAS CLOSED...ALONG WITH A PART OF
            HIGHWAY 90E...DUE TO 6.34 INCHES OF RAINFALL IN LESS
            THAN 3 HOURS.

0941 AM     FLASH FLOOD      CUERO                   29.09N  97.29W
04/18/2009                   DEWITT             TX   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING. HIGHWAY 87 SOUTH OF CUERO
            FLOODED AND CLOSED.

1230 PM     HEAVY RAIN       6 NNE YOAKUM            29.37N  97.11W
04/18/2009  M4.27 INCH       LAVACA             TX   COCORAHS

            4.27 INCHES OF RAINFALL IN THE PAST 5 HOURS ALONG WITH
            SOME MINOR FLOODING.

&&

EVENT NUMBER 00522 00523 00524 00525 00526 00520 00521

SBS

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.